Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 4, NWS Milwaukee, WI

January 23, 2014

NWS Milwaukee, WI issued this gale warning at Jan 23, 2014, 3:44 AM CST. It took effect at Jan 24, 2014, 6:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 3:44 AM CST (09:44 UTC)
In effect from
Jan 24, 2014, 6:00 AM CST
Expired
Jan 24, 2014, 9:00 PM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WHUS73 KMKX 230944
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CST THU JAN 23 2014

...BRISK NORTHWEST WINDS BACKING TO SOUTHWEST GALES FRIDAY...

.BRISK NORTHWEST WINDS WILL CONTINUE BEHIND LOW PRESSURE OVER
LOWER MICHIGAN TODAY. THE WINDS WILL THEN BACK SOUTHWEST LATE
TONIGHT AND INCREASE TO GALE FORCE ON FRIDAY. HIGH WAVES ARE
POSSIBLE IN ICE FREE AREAS...MAINLY TOWARD OPEN WATERS.

LMZ643>646-231745-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-140124T1200Z/
/O.NEW.KMKX.GL.W.0004.140124T1200Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WINDS TODAY...THEN BACKING
  SOUTHWEST LATE TONIGHT. SOUTHWEST WIND 25 TO 30 KNOTS FRIDAY AND
  FRIDAY EVENING WITH GALE FORCE GUSTS UP TO 40 KNOTS. 

* WAVES: 3 TO 5 FEET ALONG WITH SOME FREEZING SPRAY IN ICE FREE 
  AREAS...MAINLY TOWARD OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MG
WWW.WEATHER.GOV/MKX
8 follow-up statements
877 
WHUS73 KMKX 231531
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 AM CST THU JAN 23 2014

...BRISK NORTHWEST WINDS BACKING TO SOUTHWEST GALES FRIDAY...

.BRISK NORTHWEST WINDS WILL CONTINUE BEHIND LOW PRESSURE OVER
LOWER MICHIGAN TODAY. THE WINDS WILL THEN BACK SOUTHWEST LATE
TONIGHT AND INCREASE TO GALE FORCE ON FRIDAY. HIGH WAVES ARE
POSSIBLE IN ICE FREE AREAS...MAINLY TOWARD OPEN WATERS.

LMZ643>646-232345-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-140124T1200Z/
/O.CON.KMKX.GL.W.0004.140124T1200Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WINDS TODAY...THEN BACKING 
  SOUTHWEST LATE TONIGHT. SOUTHWEST WIND 25 TO 30 KNOTS FRIDAY 
  AND FRIDAY EVENING WITH GALE FORCE GUSTS UP TO 40 KNOTS. 

* WAVES: 3 TO 5 FEET ALONG WITH SOME FREEZING SPRAY IN ICE FREE 
  AREAS...MAINLY TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
922 
WHUS73 KMKX 232156
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CST THU JAN 23 2014

...BRISK NORTHWEST WINDS BACKING TO SOUTHWEST GALES FRIDAY...

.BRISK NORTHWEST WINDS WILL CONTINUE INTO THE EVENING...THOUGH
THEY MAY BE A BIT LIGHTER FOR A SHORT WHILE. THE WINDS WILL THEN
BACK SOUTHWEST LATE TONIGHT AND INCREASE TO GALE FORCE ON FRIDAY.
HIGH WAVES ARE POSSIBLE IN ICE FREE AREAS...MAINLY TOWARD OPEN
WATERS.

LMZ643>646-240600-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-140124T1200Z/
/O.CON.KMKX.GL.W.0004.140124T1200Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
356 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WINDS BACKING SOUTHWEST LATE
  TONIGHT. SOUTHWEST WIND 25 TO 30 KNOTS FRIDAY AND FRIDAY EVENING
  WITH GALE FORCE GUSTS UP TO 40 KNOTS.

* WAVES: 3 TO 5 FEET ALONG WITH SOME FREEZING SPRAY IN ICE FREE 
  AREAS...MAINLY TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
675 
WHUS73 KMKX 240218
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CST THU JAN 23 2014

...WEST WINDS BACKING TO SOUTHWEST GALES FRIDAY...

.WITH LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WEST WINDS WILL
BACK SOUTHWEST LATE TONIGHT AND INCREASE TO GALE FORCE ON FRIDAY.
HIGH WAVES ARE POSSIBLE IN ICE FREE AREAS...MAINLY TOWARD OPEN
WATERS.

LMZ643>646-241030-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-140124T1200Z/
/O.CON.KMKX.GL.W.0004.140124T1200Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
818 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: WEST WINDS BACKING SOUTHWEST AT 15 TO 25 KNOTS LATE
  TONIGHT. SOUTHWEST WIND 25 TO 30 KNOTS FRIDAY AND FRIDAY EVENING
  WITH GALE FORCE GUSTS UP TO 40 KNOTS.

* WAVES: 3 TO 5 FEET ALONG WITH SOME FREEZING SPRAY IN ICE FREE 
  AREAS...MAINLY TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
229 
WHUS73 KMKX 240925
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CST FRI JAN 24 2014

...SOUTHWEST GALES TODAY INTO THE EVENING...

.SOUTHWEST GALES WILL QUICKLY DEVELOP THIS MORNING AS A 60 KNOT
LOW LEVEL JET STREAM OVERSPREADS WISCONSIN AND LAKE MICHIGAN. THE
STRONG LOW LEVEL JET IS BEING CAUSED BY A STRONG PRESSURE GRADIENT
BETWEEN LOW PRESSURE OVER CANADA AND A LARGE POLAR HIGH OVER THE
SOUTHERN UNITED STATES. HIGH WAVES AND HEAVY FREEZING SPRAY ARE
EXPECTED TOWARD OPEN WATERS.

LMZ643>646-241730-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-140124T1200Z/
/O.CON.KMKX.GL.W.0004.140124T1200Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS WITH GALE FORCE GUSTS UP TO 40
  KNOTS.

* WAVES: MUCH OF THE NEARHSHORE WATERS ARE COVERED IN ICE BUT
  WAVES WILL BECOME LARGE TOWARD OPEN WATER WHERE LITTLE ICE
  EXISTS. HEAVY FREEZING SPRAY WILL BE PREVALENT WHERE LARGE WAVES
  ARE OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
024 
WHUS73 KMKX 241222
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
622 AM CST FRI JAN 24 2014

...SOUTHWEST GALES TODAY INTO THE EVENING...

.SOUTHWEST GALES WILL QUICKLY DEVELOP THIS MORNING AS A 60 KNOT
LOW LEVEL JET STREAM OVERSPREADS WISCONSIN AND LAKE MICHIGAN. THE
STRONG LOW LEVEL JET IS BEING CAUSED BY A STRONG PRESSURE
GRADIENT BETWEEN LOW PRESSURE OVER CANADA AND A LARGE POLAR HIGH
OVER THE SOUTHERN UNITED STATES. HIGH WAVES AND HEAVY FREEZING
SPRAY ARE EXPECTED TOWARD OPEN WATERS.

LMZ643>646-242030-
/O.EXP.KMKX.SC.Y.0011.000000T0000Z-140124T1200Z/
/O.CON.KMKX.GL.W.0004.000000T0000Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
622 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS WITH GALE FORCE GUSTS UP TO 40 
  KNOTS. 

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE BUT
  WAVES WILL BECOME LARGE TOWARD OPEN WATER WHERE LITTLE ICE
  EXISTS. HEAVY FREEZING SPRAY WILL BE PREVALENT WHERE LARGE WAVES
  ARE OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&


$$
MG

WWW.WEATHER.GOV/MKX
326 
WHUS73 KMKX 241530
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CST FRI JAN 24 2014

...SOUTHWEST GALES THROUGH EARLY EVENING...

.SOUTHWEST GALES DEVELOPED THIS MORNING AS A 60 KNOT LOW LEVEL
JET STREAM OVERSPREAD WISCONSIN AND LAKE MICHIGAN. THE STRONG LOW
LEVEL JET IS BEING CAUSED BY A TIGHT PRESSURE GRADIENT BETWEEN
LOW PRESSURE OVER CANADA AND A LARGE POLAR HIGH OVER THE SOUTHERN
UNITED STATES. HIGH WAVES AND HEAVY FREEZING SPRAY ARE EXPECTED
TOWARD OPEN WATERS.

LMZ643>646-242330-
/O.CON.KMKX.GL.W.0004.000000T0000Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS WITH GALE FORCE GUSTS UP TO 40 
  KNOTS. 

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE BUT 
  WAVES WILL BECOME LARGE TOWARD OPEN WATER WHERE LITTLE ICE 
  EXISTS. HEAVY FREEZING SPRAY WILL BE PREVALENT WHERE LARGE 
  WAVES ARE OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
670 
WHUS73 KMKX 242134
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CST FRI JAN 24 2014

...SOUTHWEST GALES THROUGH EARLY EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER CANADA AND A
LARGE POLAR HIGH OVER THE SOUTHERN UNITED STATES IS LEADING TO
SOUTHWEST GALES OVER THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN.
HIGH WAVES AND HEAVY FREEZING SPRAY ARE EXPECTED TOWARD OPEN
WATERS.

LMZ643>646-250300-
/O.CON.KMKX.GL.W.0004.000000T0000Z-140125T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 PM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS WITH GALE FORCE GUSTS UP TO 40 
  KNOTS. 

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE BUT 
  WAVES WILL BECOME LARGE TOWARD OPEN WATER WHERE LITTLE ICE 
  EXISTS. HEAVY FREEZING SPRAY WILL BE PREVALENT WHERE LARGE 
  WAVES ARE OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
587 
WHUS73 KMKX 250308
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CST FRI JAN 24 2014

...GUSTY WEST WINDS TURNING TO THE NORTHWEST SATURDAY...

.GALES HAVE SUBSIDED BY BRISK WEST WINDS WILL CONTINUE OVERNIGHT
BEFORE TURNING NORTHWEST BEHIND A COLD FRONT ON SATURDAY. THESE
WINDS REMAIN GUSTY INTO SATURDAY EVENING BEFORE DIMINISHING.

LMZ643>646-251000-
/O.EXP.KMKX.GL.W.0004.000000T0000Z-140125T0300Z/
/O.NEW.KMKX.SC.Y.0012.140125T0308Z-140126T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
908 PM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST
SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: WEST 15 TO 25 KNOTS TONIGHT TURNING NORTHWEST AT 15 TO 30
  KNOTS ON SATURDAY. 

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT
  WAVES OF 2 TO 4 FEET ARE EXPECTED IN OPEN WATERS. FREEZING SPRAY
  WILL BE PREVALENT TOWARD OPEN WATER WHERE LARGER WAVES ARE
  OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 22, 9:26 PM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 22, 9:26 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CST WED JAN 22 2014

.UPDATE...

NO CHANGE TO WIND CHILL HEADLINES.

ONLY A FEW CLOUDS AND FLURRIES LEFT FROM THE LAKE AFTERNOON
CONVECTIVE SNOW SHOWERS. WINDS A DECOUPLED IN A FEW AREAS...BUT
EXPECT A GENERAL 15 MPH WITH GUSTS TO 25 MPH THROUGH THE NIGHT.

&&

.AVIATION/06Z TAFS/...

MAINLY VFR CONDITIONS TONIGHT INTO THURSDAY. PATCHY MVFR
CIGS AND ISOLATED FLURRIES. ALSO SOME MINOR BLOWING/DRIFTING
SNOW.

BREEZY NORTHWEST WINDS TONIGHT INTO THURSDAY BEHIND THE DEPARTING
LOW OVER LOWER MICHIGAN.

&&

.PREV DISCUSSION... /ISSUED 324 PM CST WED JAN 22 2014/

TONIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH

THE SNOW IS TAKING A BIT MORE OF A CONVECTIVE SHOWERY NATURE THIS
AFTERNOON WITH FAIRLY STEEP LOW LEVEL LAPSE RATES. SHOULD SEE THE
SNOW WIND DOWN LATE AFTERNOON AND EVENING...LINGERING THE LONGEST
IN THE NORTHEAST. ANY ADDITIONAL AMOUNTS WILL BE A TRACE TO A
COUPLE TENTHS OF AN INCH.

COLDER AIR WILL ADVECT IN UNDER BREEZY NORTHWEST WINDS TONIGHT. WILL
SEE WIND CHILLS IN THE -20 TO -30 RANGE...SO THE WIND CHILL ADVISORY
REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING.

SHOULD SEE CLOUDS SLOWLY DECREASE FROM WEST TO EAST TOMORROW
MORNING...WITH A GOOD AMOUNT OF SUNSHINE EXPECTED IN THE AFTERNOON.
WITH HIGHS ONLY IN THE SINGLE DIGITS THOUGH AND WINDS REMAINING
BREEZY...WIND CHILLS WILL ONLY WARM TO THE -10 TO -20 RANGE FOR THE
AFTERNOON.

THURSDAY NIGHT...FORECAST CONFIDENCE HIGH.

A STRONG SURFACE HIGH PRESSURE SYSTEM WILL BE CENTERED OVER KS
EARLY IN THE EVENING...WITH A RIDGE STRETCHING NORTH THROUGH THE
UPPER REACHES OF THE MS RIVER. THE HIGH WILL SLIDE SOUTHEAST
OVERNIGHT WITH THE WEAK RIDGE MOVING OVER THE FORECAST AREA. LOW
TEMPS ARE VERY TRICKY. WINDS WILL DIMINISH WITH THE RIDGE
OVERHEAD...BUT HIGH CLOUDS AND SOME WARM ADVECTION WILL BE WORKING
IN BY OR SHORTLY AFTER MIDNIGHT. THIS GIVES A WINDOW IN THE
EVENING FOR TEMPS TO BOTTOM OUT PRETTY HARD. I/VE DROPPED TEMPS TO
ABOUT 7-13 BELOW ZERO. THAT WINDOW FOR RADIATIONAL COOLING LOOKS
DECENT ENOUGH TO SUPPORT A COLDER NIGHT.

FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE HIGH.

A STRONG LOW PRESSURE SYSTEM OVER HUDSON BAY CANADA WILL DROP A
TROF/COLD FRONT INTO THE NORTHWEST GREAT LAKES REGION FRIDAY
AFTERNOON. THE PRESSURE GRADIENT REALLY TIGHTENS UP BETWEEN THE
LOW UP NORTH AND THAT STRONG HIGH TO THE SOUTH. EXPECT SOUTHWEST
WINDS TO GUST TO 35 MPH DURING THE AFTERNOON INTO THE EVENING
HOURS. WE/VE HAD MORE THAN A FEW INCHES OF DRY FLUFFY SNOW OVER
THE LAST WEEK AND THE COLD FRONT DROPPING IN WILL BRING ANOTHER 1
TO 2 INCHES. COUPLE THIS WITH THE STRONG WINDS AND WE SHOULD HAVE
A PROBLEM WITH BLOWING AND DRIFTING SNOW FRIDAY INTO FRIDAY NIGHT.
IT/S POSSIBLE WE/LL NEED AN ADVISORY FOR THIS ONE. THE COLD FRONT
WILL SWEEP THROUGH THE FORECAST AREA AROUND MIDNIGHT WITH THE SNOW
DIMINISHING OR ENDING BY SUNRISE SATURDAY MORNING.

SATURDAY...FORECAST CONFIDENCE IS HIGH.

WE SHOULD SEE BRIEF HIGH PRESSURE RIDGING ACROSS THE
AREA...BETWEEN THE LOW EXITING EAST AND THE NEXT LOW APPROACHING
VERY QUICKLY FROM THE NORTHWEST. HIGHS ON SATURDAY WILL OCCUR
FIRST THING IN THE MORNING...WITH TEMPS IN THE AFTERNOON FALLING
INTO THE SINGLE DIGITS.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM.

MAYBE THAT CONFIDENCE SHOULD BE LOW. WE HAVE ANOTHER CLASSIC AND
RATHER AMPLIFIED CLIPPER SYSTEM ARRIVING FOR LATER SATURDAY
NIGHT. THIS LOOKS SIMILAR TO THE ONE THAT HIT THE REGION LAST
SATURDAY. IF YOU RECALL...THAT TRACK STARTED OUT OVER SOUTHEAST
WISCONSIN A FEW DAYS BEFORE THE EVENT...AND ENDED UP GOING OVER
NORTHEAST IA. THESE ARE TOUGH TO PREDICT. BUT...THIS SYSTEM HAS
VERY GOOD LEADING WARM AIR ADVECTION COUPLED WITH A DECENT MID
LEVEL SHORT WAVE. THE THREE LONGER RANGE MODEL SOLUTIONS WE HAVE
TO CHOOSE FROM ARE...THE GFS TAKES THE LOW THE FARTHEST
SOUTH...NEAR THE QUAD CITIES. THE GEM TRACKS THE LOW OVER THE
NORTHERN TIER OF OUR FORECAST AREA...FROM MQT COUNTY TO SHEBOYGAN.
THE ECMWF IS THE TIE BREAKER...TAKING THE LOW OVER SOUTHWEST
WISCONSIN. THE CONSENSUS LOOKS SIMILAR TO THE ECMWF SO WE/LL
TREND THAT WAY FOR NOW. THE QPF IS PRETTY SIMILAR AND WOULD
SUPPORT ABOUT 2 TO 4 INCHES OF SNOW.

MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS HIGH.

THIS FINALLY LOOKS LIKE A QUIET STRETCH WITH HIGH PRESSURE
DOMINATING. BUT...THIS IS A COLD PERIOD AS WELL WITH THE HIGH
BRINGING DOWN A REINFORCING SHOT OF ARCTIC AIR.

AVIATION/00Z TAFS/...

THE SNOW IS TAKING A BIT MORE OF A CONVECTIVE SHOWERY NATURE THIS
AFTERNOON WITH FAIRLY STEEP LOW LEVEL LAPSE RATES. SHOULD SEE THE
SNOW WIND DOWN LATE AFTERNOON AND EVENING...LINGERING THE LONGEST
IN THE NORTHEAST. ANY ADDITIONAL AMOUNTS WILL BE A TRACE TO A
COUPLE TENTHS OF AN INCH.

WILL SEE VSBYS VARY FROM AROUND 2 TO 5 SM WITH THE SNOW. BASED ON
UPSTREAM OBS...WILL PROBABLY SEE CIGS CONTINUE TO BOUNCE AROUND
BETWEEN VFR AND MVFR INTO TONIGHT.

SHOULD SEE SLOWY CLEARING SKIES AND BREEZY NORTHWEST WINDS TONIGHT
INTO THURSDAY BEHIND THE DEPARTING SYSTEM.

MARINE...

WINDS TO SMALL CRAFT ADVISORY LEVEL ARE EXPECTED TO CONTINUE THROUGH
THURSDAY NIGHT...WITH GALE FORCE WINDS THEN POSSIBLE ON FRIDAY.
HIGHER WAVES ARE POSSIBLE OVER THE NEXT COUPLE DAYS...MAINLY TOWARD
OPEN WATERS IN ICE FREE AREAS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR WIZ046-047-051-
     052-056>060-062>072.

LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR LMZ643>646.

&&

UPDATE...HENTZ
TONIGHT/THURSDAY AND AVIATION/MARINE...DDV
THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, Jan 22, 2:45 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CST WED JAN 22 2014

WIZ046-047-051-052-056>060-062>072-231100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
245 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILL ARE EXPECTED
OVERNIGHT. A WIND CHILL ADVISORY IS IN EFFECT TONIGHT THROUGH
THURSDAY MORNING FOR WIND CHILLS RANGING FROM 20 TO 30 BELOW. WINDS
GUSTING UP TO 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW AS
WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY COLD AIR WILL REMAIN ENTRENCHED OVER SOUTHERN WISCONSIN
THURSDAY INTO FRIDAY MORNING. ANOTHER WIND CHILL ADVISORY IS
LIKELY FOR THURSDAY NIGHT AND FRIDAY MORNING. AFTER TEMPERATURES
WARM A BIT EARLY IN THE WEEKEND...ARCTIC AIR AND THE POTENTIAL FOR
WIND CHILL ADVISORIES RETURN FOR THE FIRST HALF OF NEXT WEEK.

STRONG WINDS FRIDAY INTO FRIDAY NIGHT...COUPLED WITH AN EXISTING
LAYER OF DRY SNOW...AND ANOTHER 1 TO 2 INCHES OF FRESH
SNOWFALL...COULD LEAD TO CONSIDERABLE BLOWING AND DRIFTING. A WINTER
WEATHER ADVISORY IS POSSIBLE.

ANOTHER 2 TO MAYBE 4 INCHES OF SNOW IS POSSIBLE SATURDAY NIGHT INTO
SUNDAY AS A CLIPPER LOW PRESSURE SYSTEM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-231100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
245 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

BRISK NORTHWEST WINDS WILL BRING SMALL CRAFT ADVISORY CONDITIONS.
LARGE WAVES ARE POSSIBLE TOWARD OPEN WATER AND IN ICE FREE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BRISK NORTHWEST WINDS AND HIGH WAVES IN ICE FREE AREAS WILL
CONTINUE THROUGH THURSDAY BUT BACK SOUTHWEST THURSDAY NIGHT AS
STRONG LOW PRESSURE MOVES EAST ACROSS SOUTHERN CANADA.
SOUTHWESTERLY GALES ARE THEN EXPECTED ON FRIDAY WITH A GALE
WARNING LIKELY. ANOTHER ARCTIC FRONT WILL CONTINUE THE BRISK WINDS
AND THE POTENTIAL FOR HIGH WAVES AS THE WINDS VEER NORTHWEST FOR
FRIDAY NIGHT AND SATURDAY. AN ACTIVE PERIOD OF FRONTAL PASSAGES
WILL CONTINUE INTO NEXT WEEK WITH CONTINUED BRISK WINDS AT TIMES.

DAVIS
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:31 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more32 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.